MAUDE Adverse Event Report: DEPUY INTERNATIONAL LTD - 8010379 UNKNOWN HIP FEMORAL HEAD; LARGE TAPER FEMORAL HEADS : HIP METAL FEMORAL HEADS

DEPUY INTERNATIONAL LTD - 8010379 UNKNOWN HIP FEMORAL HEAD; LARGE TAPER FEMORAL HEADS : HIP METAL FEMORAL HEADS
Model Number 1014-70-000
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 08/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient's right hip was revised due to chronic dislocations.The patient told to surgeon, that her current dislocated hip was her third dislocation.Patient's depuy hip had been previously revised elsewhere.During that procedure, it appears that, primary duraloc liner was replaced by a duraloc constrained liner, based upon the patient's current components.During this particular dislocation.The outer locking ring of the constrained liner had become separated from the liner and the femoral head had become dislocated from the liner.During this particular revision procedure, the duraloc cup, liner and locking ring were removed and replaced by a larger stryker acetabular cup.The depuy 32mm large taper metal femoral head was replaced by a depuy 36mm large taper metal femoral head.The patient's aml did not need to be replaced.There was no loosening.Surgical delay was unknown.Doi: unknown, dor: (b)(6) 2022, affected side: right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.A worldwide lot specific complaint database search, or manufacturing record evaluation, was not possible as the required lot number was not provided.The information received will be retained for trend analysis, post market surveillance, or other events within the quality system.Device history lot : a manufacturing record evaluation (mre), was not possible because the required lot code was not provided.

Brand Name
UNKNOWN HIP FEMORAL HEAD
Common Device Name
LARGE TAPER FEMORAL HEADS : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY INTERNATIONAL LTD - 8010379
st. anthony's road
leeds LS11 8DT
UK  LS11 8DT
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key15391653
Report Number1818910-2022-17502
Device Sequence Number17407409
Product Code JDI
UDI-Device Identifier10603295001270
UDI-Public10603295001270
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K880269
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1014-70-000
Device Catalogue NumberUNK HIP FEMORAL HEAD
Device Lot Number8000382
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2022
Supplement Date Received by Manufacturer10/18/2022
12/27/2022
Initial Report FDA Received Date09/09/2022
Supplement Report FDA Received Date10/26/2022
12/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/24/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
14/16 LARGE TAPER METAL FEMORAL HEAD, 32MM +11; D 32MM T, DURALOC CONSTRAINED LINER LOCKING RING; D 32MM T, DURALOC CONSTRAINED LINER LOCKING RING; DURALOC ACETABULAR CUP, 52MM; DURALOC ACETABULAR CUP, 52MM; DURALOC CONST LINER 52X32; UNKNOWN HIP ACETABULAR LINERS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexFemale